Alert archive / Texas / Fire Weather Watches in 2014
Fire Weather Watch 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Apr 1, 2014, 9:06 PM CDT for 19 counties in Texas. It took effect at Apr 3, 2014, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 9:06 PM CDT (02:06 UTC)
- In effect from
- Apr 3, 2014, 10:00 AM CDT
- Expired
- Apr 2, 2014, 2:50 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS84 KMAF 020206 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 906 PM CDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL WEDNESDAY EVENING FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH IS IN EFFECT FOR ALL AREAS THURSDAY FOR MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH AND EXTREME FIRE DANGER... .WINDS ABOVE 20 MPH AND RH/S BELOW 15 PERCENT WILL COMBINE WITH CURED GRASSES TO RESULT IN EXTREME FIRE DANGER INTO THIS EVENING... AND MORE SPORADICALLY OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. ON WEDNESDAY MORNING...CRITICAL FIRE WEATHER CONDITIONS COULD BE ONGOING IN THE GUADALUPE MOUNTAINS...WHILE THE SOUTHEAST NEW MEXICO PLAINS WILL SEE THESE CONDITIONS DEVELOP BY LATE MORNING. A PERSISTENT BAND OF STRONG WINDS ALOFT WILL REMAIN ACROSS THE AREA AND ABOVE NORMAL TEMPERATURES WILL HELP KEEP MINIMUM RH/S LOW. SOUTHEAST NEW MEXICO WILL SEE VERY WINDY CONDITIONS WEDNESDAY AFTERNOON INCREASING THE POTENTIAL FOR FIRES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS FOR THURSDAY AS STRONG WINDS RAKE THE AREA. ACROSS THE PARTS OF THE BASIN...ESPECIALLY IN THE EAST HIGH IMPACT FIRE WEATHER IS BECOMING INCREASINGLY LIKELY. THE WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED. NMZ114-115-TXZ258-021415- /O.NEW.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 806 PM MDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR MINIMUM RH OF 5 TO 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 25 TO 45 MPH...AND EXTREME FIRE DANGER..... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...WEDNESDAY SOUTHWEST TO WEST 20 TO 45 MPH. HIGHER GUSTS. * HUMIDITY...5 TO 10 PERCENT. * FIRE DANGER...EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-057>063-067>070-074-075-079>082-021415- /O.NEW.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 906 PM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR ALL AREAS FOR MINIMUM RH OF NEAR 10 PERCENT... 20 FT WINDS OF 20 TO 40 MPH...AND EXTREME FIRE DANGER...... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...WEST 20 TO 40 MPH...HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * FIRE DANGER...EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
726 WWUS84 KMAF 021005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 505 AM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS MORNING IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. A PERSISTENT BAND OF STRONG WINDS ALOFT WILL REMAIN ACROSS THE AREA AND ABOVE NORMAL TEMPERATURES WILL HELP KEEP MINIMUM RH/S LOW. SOUTHEAST NEW MEXICO WILL SEE VERY WINDY CONDITIONS WEDNESDAY AFTERNOON INCREASING THE POTENTIAL FOR FIRES. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP SOUTH INTO VAN HOREN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS...BY LATE MORNING...AND EXTENDING THROUGH THIS EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS FOR THURSDAY AS STRONG WINDS RAKE THE AREA. ACROSS THE PARTS OF THE BASIN...ESPECIALLY IN THE EAST...HIGH IMPACT FIRE WEATHER IS BECOMING INCREASINGLY LIKELY. WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED. TXZ057-074-022215- /O.EXB.KMAF.FW.W.0027.140402T1500Z-140403T0300Z/ /O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 505 AM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... * WIND...TODAY...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW 5000 FEET...SOUTHWEST 20 TO 30 MPH. THURSDAY...WEST 30 TO 40 MPH ABOVE 5000 FEET...WEST 25 TO 35 MPH BELOW 5000 FEET. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. && $$ NMZ114-115-TXZ258-022215- /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ /O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 405 AM MDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...TODAY...ABOVE 6000 FEET...SOUTHWEST 25 TO 35 MPH INCREASING TO 35 TO 45 MPH IN THE AFTERNOON. BELOW 6000 FEET...SOUTHWEST 20 TO 30 MPH INCREASING TO 30 TO 40 MPH IN THE AFTERNOON. THURSDAY...WEST 30 TO 40 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-079>082-022215- /O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- 505 AM CDT WED APR 2 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...ABOVE 5000 FEET...WEST 20 TO 25 MPH INCREASING TO 25 TO 35 MPH IN THE AFTERNOON. BELOW 5000 FEET...WEST 25 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
990 WWUS84 KMAF 021950 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 10 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...RED FLAG WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .STRONG WESTERLY WINDS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS INTO THIS EVENING. WINDS WILL SUBSIDE AND HUMIDITIES INCREASE SLIGHTLY OVERNIGHT...BUT EVEN STRONGER WESTERLY WINDS ARE EXPECTED ACROSS THE ENTIRE AREA THURSDAY LEADING TO ANOTHER CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL FIRE WEATHER DAY. WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED. NMZ114-115-TXZ258-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 150 PM MDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...TODAY...ABOVE 6000 FEET...35 TO 45 MPH. BELOW 6000 FEET...SOUTHWEST 30 TO 40 MPH. THURSDAY WEST 35 TO 45 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...TODAY...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW 5000 FEET...SOUTHWEST 20 TO 30 MPH. THURSDAY...WEST 30 TO 40 MPH ABOVE 5000 FEET...WEST 25 TO 35 MPH BELOW 5000 FEET. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-079>082-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 1, 6:33 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 1, 6:33 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT Tue Apr 1 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Dryline will retreat wwd this evening and turn winds back to s at
MAF/FST and gusty. Any storm development is excpected to be well
east. Winds will turn back sw-w Wed and increase to 15-25kts with
the stronger winds expected at CNM/HOB.
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT Tue Apr 1 2014/
DISCUSSION...
Warm temperatures are again present this afternoon with highs today
expected to be similar to yesterday. Winds are from the south to
southwest with a surface trough present across eastern New Mexico
and West Texas. A dryline has setup across the eastern Permian
Basin and Lower Trans Pecos. Thunderstorms will be possible later
this afternoon and into the evening hours along and east of the
dryline. The dryline is expected to retreat further west during the
overnight hours so a slight chance of showers and thunderstorms has
been extended further westward for tonight. If any storms develop,
they have the potential to become strong with hail, gusty winds, and
brief heavy rainfall. The best chance for strong storms will be
across Terrell County and the Lower Trans Pecos where 0-3 km bulk
shear and surface CAPE values will be more favorable.
Winds will become elevated out of the southwest and west on
Wednesday as the dryline and associated showers and thunderstorms
move eastward out of the CWA. An upper level trough over the
western conus will progress eastward on Wednesday toward the
region. Upper level winds associated with this approaching trough
will mix down to the surface during the day Wednesday and create
strong winds in the Guadalupe Mountains and surrounding plains.
Winds are expected to reach high wind criteria on Wednesday in the
Guadalupe Mountains so a High Wind Warning is in effect. Winds may
reach wind advisory criteria across southeast New Mexico and the Van
Horn and Highway 54 Corridor area but due to uncertainty, a wind
advisory was not issued at this time. Temperatures will still be
warm on Wednesday but are expected to be slightly cooler than on
Tuesday.
On Thursday, the upper level trough will pass to the north
of the area with the base of the trough passing over the CWA. A
strong upper level jet associated with this trough will pass
directly over the area allowing for the strong winds to mix down to
the surface. This will allow for the strongest winds to occur on
Thursday afternoon with the Guadalupe Mountains again experiencing
highs winds and the surrounding plains possibly experiencing wind
advisory level winds. A High Wind Warning is in effect for the
Guadalupe Mountains from Wednesday morning through the day Thursday
although winds may weaken below criteria Thursday morning.
Temperatures on Thursday will cool to around normal values as a
Pacific front moves into the area.
As the upper trough continues to move eastward, a cold front will
move into the area from the north Thursday evening. This wind
direction change will allow for the high winds in the Guadalupe
Mountains to come to an end. Temperatures for Friday will be
slightly below normal values with surface winds coming back around
to the southeast by Friday afternoon. Another upper level trough is
expected to approach the region on Saturday. Added in a slight
chance of thunderstorms across the far east and northeast CWA
Saturday afternoon and evening as a dryline appears to develop
across the area. The ECMWF is more aggressive with the precipitation
than the GFS on Saturday. Temperatures for the extended forecast
are expected to remain cool as the upper level trough moves eastward
although this is highly uncertain as the upper air pattern diverges
between the ECMWF and the GFS. The GFS has the upper trough to the
east of the region by next Monday while the ECMWF has another
portion of the upper trough passing over the region with
precipitation developing across the area.
FIRE WEATHER...
Critical fire weather conditions will continue over the Guadalupe
Mountains and southeast New Mexico Plains this afternoon. These
conditions will persist in the Guadalupe Mountains into the evening,
and perhaps overnight in a few locations. 20 foot winds should
decrease over the southeast New Mexico Plains this evening, but a
few locations could see sporadic stronger winds overnight. Recovery
will be poor along and west of a Hobbs to Big Bend line so will
continue the Red Flag Warning through the night over the Guadalupe
Mountains and southeast New Mexico Plains.
Winds will increase more areawide late Wednesday morning and
definitely Wednesday afternoon. Since above normal temperatures are
expected again, and RH/s will drop to 5-10% areawide, the Red Flag
Warning will remain in effect over the Guadalupes and SE NM Plains.
It appears 20 foot winds will be close to 20 mph over portions of
the northern Permian Basin, the Upper Trans Pecos, the Van Horn
area, Marfa Plateau and Davis Mountains. These areas may need to be
added to the Red Flag Warning. Will not upgrade at this time since
wind speeds may not be strong enough for critical conditions.
Aside from RH/s dropping to 5-10%, fire danger will be very high to
extreme areawide. 20 foot winds will decrease somewhat Wednesday
evening, while RH/s creep higher. Therefore, will continue the Red
Flag Warning until 03/03Z.
A Pacific cold front will move across the region Thursday. It will
be windy and cooler areawide, but drier too, especially along and
north of Interstate 20. As a result, expect critical fire weather
conditions could occur in these areas Thursday afternoon. Will not
issue a Fire Weather Watch yet, since some of these factors could
change over the next 24 to 48 hours, and the Red Flag Warning may
be undecipherable if another segment is included at this time.
Elevated fire weather conditions areawide Thursday afternoon does
look pretty certain though.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 6 AM Wednesday to 6 PM MDT Thursday FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
RED FLAG WARNING until 9 PM MDT Wednesday FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
TX...HIGH WIND WARNING from 6 AM Wednesday to 6 PM MDT Thursday FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
RED FLAG WARNING until 9 PM MDT Wednesday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, Apr 1, 1:52 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT TUE APR 1 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT TUE APR 1 2014 /1252 PM MDT TUE APR 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN EXTENDED DRYING PERIOD OF THE FUELS THROUGH THURSDAY WITH CRITICAL FIRE WEATHER POSSIBLE EACH DAY, ESPECIALLY FROM THE GUADALUPE MOUNTAINS ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. IF ANY STORMS DEVELOP, SOME OF THEM COULD PRODUCE HAIL, GUSTY WINDS OVER 50 MPH, FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND AT LEAST BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE ONGOING IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WEDNESDAY MORNING, OR WILL DEVELOP BY LATE MORNING, AND LAST UNTIL WEDNESDAY EVENING. THEREFORE, A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS. LOCATIONS ALONG AND WEST OF A GAIL TO ANDREWS TO PYOTE TO ALPINE LINE COULD ALSO SEE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON. STRONG WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS WEDNESDAY AND THURSDAY, WITH WIND SPEEDS OF AT LEAST 40 TO 50 MPH SUSTAINED AND GUSTS RANGING FROM 65 TO 75 MPH. A HIGH WIND WARNING IS IN EFFECT FOR BOTH DAYS IN THE GUADALUPES. WESTERLY WINDS OF 25 TO 35 MPH COULD ALSO AFFECT PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS WEDNESDAY. WIDESPREAD WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY. WESTERLY WINDS OF 25 TO 35 MPH COULD AFFECT MOST AREAS, ALONG WITH BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER THERE WILL BE A HEIGHTENED RISK OF FIRES THIS WEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:08 AM CDT | Wind Advisory | MAF | 14 hr | |
| Apr 2, 2:50 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 31 hr |
Nearby
Fire Weather Watches in Texas, 2014Fire Weather Watches in New Mexico, 2014Every fire weather watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.